Please use this identifier to cite or link to this item: http://dx.doi.org/10.14279/depositonce-14769
For citation please use:
Main Title: The multiplex decomposition: An analytic framework for multilayer dynamical networks
Author(s): Berner, Rico
Mehrmann, Volker
Schöll, Eckehard
Yanchuk, Serhiy
Type: Article
URI: https://depositonce.tu-berlin.de/handle/11303/15996
http://dx.doi.org/10.14279/depositonce-14769
License: http://rightsstatements.org/vocab/InC/1.0/
Abstract: Multiplex networks are networks composed of multiple layers such that the number of nodes in all layers is the same and the adjacency matrices between the layers are diagonal. We consider the special class of multiplex networks where the adjacency matrices for each layer are simultaneously triagonalizable. For such networks, we derive the relation between the spectrum of the multiplex network and the eigenvalues of the individual layers. As an application, we propose a generalized master stability approach that allows for a simplified, low-dimensional description of the stability of synchronized solutions in multiplex networks. We illustrate our result with a duplex network of FitzHugh--Nagumo oscillators. In particular, we show how interlayer interaction can lead to stabilization or destabilization of the synchronous state. Finally, we give explicit conditions for the stability of synchronous solutions in duplex networks of linear diffusive systems.
Subject(s): multiplex networks
multiplex decomposition
coupled oscillators
master stability function
complex networks
Issue Date: 2021
Date Available: 22-Dec-2021
Language Code: en
DDC Class: 530 Physik
Sponsor/Funder: DFG, 411803875, Dynamik gekoppelter Systeme mit Zeitverzögerungen und deren Anwendungen
DFG, 440145547, Komplexe dynamische Netzwerke: Effekte von Heterogenität, Adaptivität und Topologie der Kopplungen
Journal Title: SIAM Journal on Applied Dynamical Systems
Publisher: SIAM
Volume: 20
Issue: 4
Publisher DOI: 10.1137/21M1406180
Page Start: 1752
Page End: 1772
EISSN: 1536-0040
Notes: First Published in SIAM Journal on Applied Dynamical Systems in Volume 20, Issue 4 (2021), published by the Society for Industrial and Applied Mathematics (SIAM).Copyright © by SIAM. Unauthorized reproduction of this article is prohibited.
TU Affiliation(s): Fak. 2 Mathematik und Naturwissenschaften » Inst. Theoretische Physik » FG Nichtlineare Dynamik und Kontrolle
Appears in Collections:Technische Universität Berlin » Publications

Files in This Item:

Item Export Bar

Items in DepositOnce are protected by copyright, with all rights reserved, unless otherwise indicated.